Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 28, NWS Phoenix, AZ

June 19, 2011

NWS Phoenix, AZ issued this wind advisory at Jun 19, 2011, 3:02 AM MST. It took effect at Jun 19, 2011, 2:00 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2011, 3:02 AM MST (10:02 UTC)
In effect from
Jun 19, 2011, 2:00 PM MST
Expired
Jun 19, 2011, 6:20 PM MST
In force
4 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WWUS75 KPSR 191002
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
302 AM MST SUN JUN 19 2011


AZZ023-024-028-200115-
/O.NEW.KPSR.WI.Y.0028.110619T2100Z-110620T0300Z/
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...APACHE JUNCTION...
CASA GRANDE...FLORENCE
302 AM MST SUN JUN 19 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS
EVENING.


* AFFECTED AREA: CENTRAL AND EASTERN MARICOPA...PINAL...AND SOUTHERN
  GILA COUNTIES IN SOUTH CENTRAL ARIZONA.

* LOCATIONS INCLUDE: GLOBE...MIAMI...SAN CARLOS...SUPERIOR... 
  TOP-OF-THE-WORLD...MESA...PHOENIX...APACHE JUNCTION...CASA 
  GRANDE...FLORENCE 

* TIMING: AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING THROUGH
  NORTHERN ARIZONA WILL RESULT STRONG WIND THIS AFTERNOON AND
  EVENING.

* WINDS: BY 2 PM...30 TO 40 MPH WINDS WITH GUSTS TO NEAR 50 MPH ARE
  POSSIBLE IN SOUTHERN GILA COUNTY. ON THE SOUTH CENTRAL DESERTS
  BETWEEN PHOENIX AND CASA GRANDE...25 TO 35 MPH WINDS WITH GUSTS TO
  40 MPH ARE EXPECTED. 

* IMPACTS: DANGEROUS CROSS WINDS AND OR SUDDEN GUSTS COULD HAMPER
  DRIVING CONDITIONS. AREAS OF BLOWING DUST WITH LOW VISIBILITY ARE
  ALSO POSSIBLE ON THE DESERTS BETWEEN PHOENIX AND CASA GRANDE.
  EXTREMELY HAZARDOUS FIRE WEATHER CONDITIONS ARE ALSO IN PLACE
  TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
975 
WWUS75 KPSR 200120
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
620 PM MST SUN JUN 19 2011

AZZ023-024-028-200230-
/O.CAN.KPSR.WI.Y.0028.000000T0000Z-110620T0300Z/
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...APACHE JUNCTION...
CASA GRANDE...FLORENCE
620 PM MST SUN JUN 19 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. 

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 19, 2:50 AM MST, 12 minutes earlier.

Area forecast discussion, Jun 19, 2:50 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
250 AM MST SUN JUN 19 2011

.SYNOPSIS...
AN UNSEASONABLY STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH
THE WESTERN STATES TODAY...INCLUDING FAR NORTHERN ARIZONA. THIS WILL
RESULT IN WINDY CONDITIONS THIS AFTERNOON AND EVENING. GUSTY WINDS
WITH LOW HUMIDITY WILL GENERATE EXTREME FIRE WEATHER CONDITIONS
ACROSS ALL OF ARIZONA. HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO
THE REGION BY LATE MONDAY...BECOMING STRONGER BY MIDWEEK. AFTERNOON
TEMPERATURES ON THE LOWER DESERTS WEDNESDAY AND THURSDAY SHOULD WARM
INTO THE 110 TO 113 DEGREE RANGE. OTHERWISE CLEAR SKIES ARE EXPECTED
THE NEXT SEVEN DAYS.

&&

.DISCUSSION.
THE LAST OF THE PACIFIC DISTURBANCES...THE STRONGEST IN THE
SERIES...WAS RACING SOUTHEASTWARD FROM OREGON TOWARD NORTHERN AZ
THIS MORNING...BEST SEEN IN WATER VAPOR SATELLITE IMAGERY. THIS
UNUSUAL DIP IN THE JETSTREAM WILL INITIATE STRONG AFTERNOON AND
EVENING WINDS TODAY. EXTREMELY HAZARDOUS FIRE WEATHER CONDITIONS ARE
IN PLACE. AFTERNOON WINDS WILL ALSO BE STRONG ENOUGH TO POST A WIND
ADVISORY FOR SOUTHERN GILA COUNTY ZONE 24...NORTHERN PINAL COUNTY
ZONE 28...AND THE GREATER PHOENIX ZONE 23. WIND GUSTS TO NEAR 50
MPH ARE LIKELY OVER SOUTHERN GILA COUNTY BY 2 PM...WITH GUSTS TO 40
MPH AT CASA GRANDE AND PHOENIX. OTHERWISE ITS THE PROVERBIAL DRY AS
A BONE...WITH LOW HUMIDITY ENHANCING OUR FIRE WEATHER CONCERNS. A
RED FLAG WARNING IS ALSO POSTED TODAY FOR ALL OF SOUTHWEST AND SOUTH
CENTRAL AZ.

MONDAY THROUGH FRIDAY...
A SEASONABLY STRONG HIGH PRESSURE SYSTEM WILL BEGIN TO BUILD INTO
THE REGION LATE MONDAY...THEN AMPLIFY OVER THE AREA TUESDAY THROUGH
FRIDAY. A STRONG WARMING TREND IS EXPECTED WITH AFTERNOON
TEMPERATURES APPROACHING THE 110 TO 113 DEG F MARK WED AND THU.

NOTE: THE SUMMER SOLSTICE WILL OCCUR AT 1016 AM TUESDAY. FOR MORE
DETAILS...SEE THE PUBLIC INFORMATION STATEMENT...WMO HEADER NOUS45
KPSR 152006...PNSPSR...ISSUED AT 106 PM MST...THURSDAY...15 JUNE
2011.

.AVIATION...
SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND FAR SOUTHEAST CALIFORNIA
INCLUDING KPHX...KIWA...KIPL...AND KBLH AIRFIELDS...

BREEZY/WINDY CONDITIONS WILL DEVELOP SUNDAY AFTERNOON AT ALL TAF
SITES AS AN AREA OF LOW PRESSURE DIVES INTO SOUTHERN UT. GFS MOS
REMAINS ON HIGH END OF THE GUIDANCE. HOWEVER...THE WEAKER NAM MOS
STILL SUPPORTS 20-25 KT GUSTS...PERHAPS AS HIGH AS 30 KT...INTO
EARLY SUNDAY EVENING IN THE PHOENIX METRO AREA AND ACROSS SE CA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
HOT...DRY CONDITIONS AND A LIGHTER WIND REGIME EXPECTED AREA-WIDE
THIS COMING WEEK AS HIGH PRESSURE ALOFT BECOMES RE-ESTABLISHED OVER
THE REGION. AN INCREASE IN WIND IS EXPECTED BY FRIDAY WITH THE
DEVELOPMENT/MOVEMENT OF ANOTHER LOW PRESSURE SYSTEM OVER THE PACIFIC
NORTHWEST.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MST THIS
EVENING      AZZ021>024-026>028.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
     AZZ023-024-028.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...HIRSCH
FIRE WEATHER...LEINS/MEYERS
Hazardous weather outlook, Jun 18, 5:50 AM MST, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
550 AM MST SAT JUN 18 2011

AZZ024-191245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
550 AM MST SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON. WINDS COMBINED WITH
LOW RELATIVE HUMIDITY WILL RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 8 PM
MST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY WEATHER WITH DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED
AGAIN SUNDAY AFTERNOON AND EVENING. A RED FLAG WARNING IS POSTED
FROM 11 AM MST TO 8 PM MST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ020>023-025>028-CAZ030>033-191245-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
550 AM MST SAT JUN 18 2011 /555 AM PDT SAT JUN 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...
SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY WEATHER IS EXPECTED SUNDAY AFTERNOON AND EVENING. WINDS
COMBINED WITH LOW RELATIVE HUMIDITY WILL RESULT IN DANGEROUS FIRE
WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.